iCliniq logo

Ask a Doctor Online Now

HomeAnswersPulmonology (Asthma Doctors)coughWhat causes bronchovascular markings in the lungs?

I had upper and lower back pain, shortness of breath, and non-stop coughing. Is this a serious issue?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 4, 2021
Reviewed AtJuly 13, 2023

Patient's Query

Hi doctor,

I am a 27-year-old male. Two weeks ago, I had severe coughing with small wheezing. I took Ascoril D plus but did not get any relief. So, I went to a doctor. He checked and told me it is bronchospasm. I had upper and lower back pain, shortness of breath, and non-stop coughing. He prescribed Predmet 8, Criz M, Clavpod 325, and Levolin inhaler. And suggested me to do a blood test and chest X-ray posteroanterior (PA) view. The blood test reports are normal, but IgE is 325 IU/mL, and the X-ray report says prominent bronchovascular markings in both lungs. I am afraid, is this a serious issue? Is this chronic obstructive pulmonary disease (COPD)? I am a non-smoker. Please suggest.

Hi,

Welcome to icliniq.com. Thanks for the query. I can understand your concern. According to your statement, you have been suffering from non-stop coughing, shortness of breath with small wheezing, etc., for the last few days. Your recent CXR (chest X-ray) has shown prominent bronchovascular markings, and IgE is 325 mIU/mL that is above normal. So, from the two results, you may suffer from allergy due to any cause or asthmatic status. Prominent bronchovascular markings may be normal in a person who has no clinical features. So, it may present in disease-free person. Prominent bronchovascular markings may result from bronchitis, emphysema, heart failure, COPD, and many more. As you are a non-smoker, so there is less chance of developing COPD (chronic obstructive pulmonary disease) here except if you have a history of prolonged exposure to silica, asbestos, coal, mine, etc. You can undergo a pulmonary function test to exclude the other lung causes like COPD, bronchitis, etc. According to your chest X-ray (CXR) report and raised IgE (immunoglobulin E), you may suffer from allergy due to pre-asthmatic status. Take care. In case of any other, query ask me.

Patient's Query

Hello doctor,

Thanks for your kind reply. Actually, I had deviated nasal septum. Septoplasty was done, but still no improvement. I visited another doctor, and he told me it is mucus and muscle attached due to improper treatment after septoplasty. So then he operated on me again and cleared those obstacles. But still, it persists. And now I take Nasivion daily. Then again, I consulted with another doctor. He told me first to avoid Oxymetazoline and advised me to take a Nasal computed tomography (CT) scan. Scan report says inferior turbinate hypertrophy. Then I was fed up with all those and just started taking Nasivion on a daily basis. After one year of taking this, I got some symptoms like small angina like pain on the left side (though I felt it from the age of 16 to 17), shortness of breath. Now, this happens, and just two days ago, I quit taking Nasivion. It is tough, but now I am able to breathe, but there are some obstructions felt. I do not know what to do next. I am a little bit puzzled. Do I have heart disease or pulmonary disease, or what else? Please doctor, help me. I told my entire previous history.

Hi,

Welcome back to icliniq.com. Thanks for joining again. Sorry to hear about your past history. It is difficult for anyone to undergo such type of situation. First of all, do not be worried at all. You have a history of DNS (deviated nasal septum) and inferior turbinate hypertrophy. Many people around us are suffering from these diseases because they are very common. I think you are free from any heart diseases. It is anxiety or worries that may produce such types of clinical features. But, if you are continuously suffering from anxiety, then your anxiety may trigger any heart problem in the near future. It also aggravates your pre-asthmatic status as we know any type of over emotion can make your pre-asthmatic status worsen. So please do not be worried at all. DNS, inferior turbinate hypertrophy, sinusitis, and asthma are closely related. Because DNS, inferior turbinate hypertrophy, sinusitis may impair their mucus drainage ability and eventually can develop asthma in the long run. Again, allergic rhinitis may aggravate your DNS due to nasal blockage and nasal congestion. You can undergo some investigations like HRCT (high resolution computed tomography) of the chest and pulmonary function test for excluding respiratory diseases as well as echocardiogram (ECG) and ECHO (echocardiography) for excluding any heart causes. For your DNS and inferior turbinate hypertrophy, you can consult with an ear, nose, and throat (ENT) specialist in icliniq or whatever you want. In severe DNS cases, surgery may be needed, but in most cases, medical treatment is enough. Take care. Do not be worried at all. Let me know if I can assist you further.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Muhammad Zubayer Alam
Dr. Muhammad Zubayer Alam

Pulmonology (Asthma Doctors)

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

coughdeviated nasal septum

Ask your health query to a doctor online

Pulmonology (Asthma Doctors)

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy